?

Log in

No account? Create an account

Previous Entry | Next Entry

Grrrr *grumble* *grumble*

I've been having a really bad several days lately. It's sort of amazing when you think about it how a little thing can completely throw off how you feel. In my case, the little thing I'm having problems with is something I've experienced before. Namely, it's that weird prickling or just downright weird sensation that makes it hard if not impossible to sleep. Despite my past experience with it, I've never been able to track down exactly what the hell is causing it. It's not exactly a describable sensation either which makes it all the harder to sort out exactly what it is. The closest I've ever been able to get is a sensation called 'formication' which people describe as a feeling of ants on the skin, and is a symptom experienced by various different conditions. The difference is what I'm experiencing isn't really something like a physical touch nor is it on top of the skin. It's more like something underneath is just....buzzing. Think of it as having very very mild pins and needles but imagine it were taking place inside your arm rather then out on top. It's a disturbingly obnoxious sensation and while it isn't a big deal or often even noticeable when you're active, it's a mess when you're trying to sleep.

As hard as it's been to figure out exactly how to classify this feeling, it's also been hard to figure out what's causing it. I've got more suspects than usual lately too thanks to the fact that I've been cutting back on the opiates. I've often taken the drugs just for preventative measures much like insurance. You never know when things are going to start to suck so you have a little something on board to drown out the background owie. Lately though, the level of background crap has diminished to a point where as long as I'm not doing anything, I don't even need to pop the drugs. I've slowly decreased the dose over the past couple of weeks and haven't taken anything for 24 hours with no noticeable difference. What this does means is that it's almost certain I'm going through, or maybe even have been going through for a while now, physical withdrawal. Maybe?
It's hard for me to tell really. It's not like I was taking a metric shit-ton (that's official SI units btw) of drugs but the dose was more than high enough to set off drug tests at the doctor's office and I've been taking the whole slow-release opiates for over a year now. At the height when things were at its crappiest, I was probably taking the equivalent of around 100 mg of oxycodone a day. It's hard to tell how much that is on a relative scale, especially among addicts since there are always crazy nutjobs out there throwing off the curve. I just saw a site which claimed that they had a patient who was taking 16,000 mg a day, which is just f-ing unbelievable. Forget the fact that it must be a miracle that person isn't dead or a walking freak of nature and consider that the normal oxycodoone pill is only 5 mg. Even if we assumed he was taking the slow release oxycontin and smashing up the largest does of pill available (160 mg), it would still mean 100 pills a day. Did he work on the line of a pharmaceutical factory or something because even if he were knocking over entire pharmacies to steal their entire supply he'd probably have to loot one a month.

So anyway, I should be going through withdrawal at this point but I'm not noticing a lot of the symptomology.

The symptoms can include watery eyes, runny nose, yawning and sweating at first. They are sometimes followed by restlessness, irritability, loss of appetite, tremors, severe depression, vomiting, elevated heart rate and blood pressure, chills alternating with flushing, excessive sweating, pains in the bones and muscles of the back and extremities, and muscle spasms.

I don't think I'm really experiencing any of that. Or rather, any more of that than usual. Well, my nose has been a little runny lately but then again I've been sleeping with the window open and it's been like 50 degrees at night the past few days. Maybe I'm just overthinking all of this. At the very least I would love to know that the prickling sensation is just linked to the drugs and once they finish clearing my system it'll go away. It's been driving me bonkers lately. I end up not sleeping until exhaustion conks me out.

Comments

( 1 comment — Leave a comment )
smallvictories
Sep. 21st, 2011 08:14 pm (UTC)
well, for comparison, i was taking about 60 mg of oxy per day after i mashed my foot earlier this summer, and around the same post-surgery two summers prior. i didn't get any of those symptoms you listed when i stopped, but i did get super mopey, like near-tears or in tears, whenever each pill wore off. more than the pain, that was usually my first warning sign to take another pill.

the ants-inside feeling doesn't sound like anything i've heard from ex-junkie friends, either. it sounds pretty terrible though, and i hope it knocks off soon.
( 1 comment — Leave a comment )

Profile

domo costume
henwy
In the darkness the trees are full of starlight
Facebook Page

Latest Month

November 2018
S M T W T F S
    123
45678910
11121314151617
18192021222324
252627282930 

Tags

Powered by LiveJournal.com
Designed by Teresa Jones